MAUDE Adverse Event Report: GYRUS ACMI, INC. 0.035" ANGTIP HYBRID WIRE BX/5; 0.035" HYBRID WIRE, BOX OF 5

GYRUS ACMI, INC. 0.035" ANGTIP HYBRID WIRE BX/5; 0.035" HYBRID WIRE, BOX OF 5
Model Number GWH3505RA
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.This report has been submitted by the importer under this mdr report number 2429304-2023-00190.
 
Event or Problem Description
The customer reported to olympus the 0.035" angled tip, hybrid guidewire had black flakes coming off while inside the patient during use.The issue occurred during an unidentified, diagnostic procedure which was completed with another guidewire.The procedure had to be extended by 10 minutes while the black flakes were retrieved from inside the patient, but there were no reports of patient harm or impact due to the delay.Related patient identifier: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the subject device was not returned and a specific root cause of the suggested event could not be identified with the information received.Olympus will continue to monitor field performance for this device.

Brand Name
0.035" ANGTIP HYBRID WIRE BX/5
Common Device Name
0.035" HYBRID WIRE, BOX OF 5
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17131815
Report Number3011050570-2023-00067
Device Sequence Number6458043
Product Code EYA
UDI-Device Identifier00821925031432
UDI-Public00821925031432
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3505RA
Device Lot Number91905597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGID SCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown